MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E 1.Initial reporter address line 1 (cont.): (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and before the operation, the device (including port, luer hub) was not irrigating.There was no error noted from the irrigation pump.The correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and before the operation, the device (including port, luer hub) was not irrigating.There was no error noted from the irrigation pump.The correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to biosense webster for evaluation.A visual inspection, and irrigation test of the returned device were performed in accordance with bwi procedures.Visual analysis of the returned device revealed that there was a big bent in the shaft close to the handle area.An irrigation test was performed, and the catheter was not completely occluded, but the flow was very weak.Then, the catheter handle was dissected, and the irrigation tube was found folded inside the shaft.The damage on the shaft is directly related to the folded irrigation tube and could be caused by the manipulation of the device before the procedure.However, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 31231018m, and no internal action related to the complaint was found during the review.The irrigation issue reported by the customer was confirmed.The potential cause of the folded irrigation tube could not be established.The instructions for use contain the following warning and precautions: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.Do not manually pre-shape the distal shaft of the catheter by applying external forces intended to bend or affect the intended shape or curve of the catheter.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19383428
Report Number2029046-2024-01685
Device Sequence Number15038406
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public10846835000559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31231018M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR.; UNK PUMP.
Patient SexUnknown